Thyroid UK
82,653 members97,696 posts

Advice

Hello,

I posted on this forum on Saturday - I had a weird reaction to my NDT ERFA (tailspin basically) insomnia, anxiety panic etc

I had a blood test results showed

TSH 1.3 (range 0.3 - 5)

T4. 10.2 (11 - 18)

T3 : 6.4 (3.5 - 6.8)

My doc thought I was on the high side for T3 and therefore asked me to reduce my dosage by stopping meds and then restarting 1 grain and then a few days later adding a further 1/4

I stupidly listened and I am now back up to 1 1/4 grains but feel so HYPO - spaced out, brain fog, muscles hurting, horrible insomnia which will not go away and just a general feeling of detachment. I am lucid one the meds wear off ... i.e. it's like coming off drugs...

I don't know what to do - I want to go back to my old dose as I felt fine on this 1 1/2 grains I had no issues at all until this tailspin... prior to this my TSH has been suppressed and I felt great

anyone have any advice? please am desperate

10 Replies
oldestnewest

Blacksmile1978,

Why do you think insomnia, anxiety and panic were related to your NDT dose?

I advised on your previous thread that because FT3 was within range you weren't over medicated. If you feel hypo resume the dose you were taking before you reduced.

_____________________________________________________________________________________________

I am not a medical professional and this information is not intended to be a substitute for medical advice from your own doctor. Please check with your personal physician before applying any of these suggestions.

1 like
Reply

I don't know because the doctor I told me I guess... can I just start taking the old dose? will it take a few days to settle again? I am sorry to keep asking these questions just feeling so unwell...

Reply

Blacksmile1978,

I would resume the old dose if you have sufficient tablets. It will take a few days for levels to build up after you skipped doses and reduced dose.

Reply

Hi Clutter,

I resumed my dosage I now have serious nausea and I keep waking up with a pounding heart. I'm not sure what to do. I feel very very sick

Reply

Blacksmile1978,

Any improvement in symptoms?

Reply

No they are worse than before. Been told to reduce again and have my levels checked on Monday

Reply

Blacksmile1978,

I hope you'll feel better soon.

Reply

I experience all of the same symptoms you are describing when I take the smallest amount of any type of thyroid medications. It seems to me that you have become thyroid toxic from the medication. Unfortunately, I have had to stop the meds because I got so ill .

Off the medication, I feel great! Thyroid medications are a blessing when the body is able to process the drug. The symptoms that you are having are the side effects to thyroid drugs. Speak to your doctor, you may have to reduce the dosage further.

Reply

Thanks Titan I can't actually stop tho, I have no thyroid. It was removed via radio iodine treatment.

Reply

Have you reported your symptoms to your doctor? I understand that you cannot stop taking the medication. Perhaps lowering the dosage or changing to another type of drug will alleviate your symptoms.

Reply

You may also like...